Warning as nine people taken to hospital after using 'legal high'

Drug users are being warned of the dangers of a "legal high" after nine people were taken to hospital after using it.

Described as "herbal incense", Annihilation is being used by many young people in and around Glasgow, police said.

The drug, which is available online and in specialist shops, can cause paranoia, numbness and increased heart rate.

Strathclyde Police said that it had led to nine cases of people being hospitalised over the past three months.

Detective Inspector Jim Bradley said: "It is important that people understand the risks associated with this type of substance. Just because it's legal, doesn't mean it's safe.

"No one can predict the risks involved. Those who have taken the drug have experienced adverse health effects, including, increased heart rate, unconsciousness, numbness in legs causing collapse, paranoia, aggression and self harming. The symptoms appear, in some cases, to last for several hours.

"Users can never be sure what they are taking or what the serious consequences can be. The adverse effects on an individual's health are not known but there is potential for short term or long term harm from these substances."

Officers are also warning users against mixing legal highs with other drugs or alcohol, saying the consequences could be even more severe.

Anyone who is suffering from adverse effects after using Annihilation is urged to seek immediate medical attention.